Alert archive / North Carolina / Special Weather Statements in 2015

Special Weather Statement, NWS Blacksburg, VA

September 4, 2015Watauga County, North Carolina

NWS Blacksburg, VA issued this special weather statement at Sep 4, 2015, 8:21 PM EDT for Watauga County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2015, 8:21 PM EDT (00:21 UTC)
Expired
Sep 4, 2015, 9:15 PM EDT
In force
54 min
Issued by
NWS Blacksburg, VA

County Watauga County, NC

The radar

The Roanoke radar (KFCX), 147 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
794 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WWUS81 KRNK 050021
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
821 PM EDT FRI SEP 4 2015
 
NCZ001-018-019-050115-
WILKES-WATAUGA-ASHE-
821 PM EDT FRI SEP 4 2015

...A STRONG THUNDERSTORM WILL AFFECT 
SOUTH CENTRAL ASHE...WESTERN WILKES AND SOUTHERN WATAUGA COUNTIES...

AT 821 PM EDT...A STRONG THUNDERSTORM WAS OVER SUMMIT...MOVING
SOUTHWEST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOONE...
BLOWING ROCK...
WILBAR...
DEEP GAP...
AND FOSCOE. 

THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
 
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3635 8136 3635 8135 3624 8128 3607 8141
      3608 8143 3609 8146 3609 8147 3610 8148
      3610 8151 3612 8155 3612 8171 3611 8181
      3616 8183 3617 8184
TIME...MOT...LOC 0021Z 062DEG 18KT 3628 8141 
$$

KK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Sep 4, 7:43 PM EDT, 38 minutes earlier.

Area forecast discussion, Sep 4, 7:43 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
743 PM EDT FRI SEP 4 2015

.SYNOPSIS...
A BACKDOOR COLD FRONT WILL MOVE INTO THE AREA TONIGHT AND STALL OVER
THE SOUTHERN PORTION OF THE REGION ON SATURDAY. ANTICIPATE SHOWERS
AND STORMS THROUGH AT LEAST THE EARLY PART OF TONIGHT IN ASSOCIATION
WITH THE FRONT AND AN UPPER LEVEL DISTURBANCE MOVING INTO THE
REGION. COOLER AND SOMEWHAT DRIER WEATHER IS EXPECTED TOWARDS THE
END OF THE WEEKEND INTO EARLY NEXT WEEK. A RESURGENCE OF ATLANTIC
MOISTURE RETURNS TO THE AREA BY THE MIDDLE PART OF NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 600 PM EDT FRIDAY...

UPDATED FORECAST TO REFLECT DOWNWARD TREND IN POPS OVER THE
WESTERN CWA...CONCENTRATING MORE ACROSS THE EASTERN HALF OF THE
CWA. MLCAPES AT 21Z IN THE 1500-2000 J/KG RANGE OVER SOUTHSIDE VA
INTO THE FOOTHILLS. ATMOSPHERE BEING WORKED OVER WITH OUTFLOW
OUTRUNNING THE STORMS AND CUTTING OFF INFLOW IN THE EASTERN
CWA...WITH BEST CONCENTRATION SITUATED SOUTH OF PSK-BCB.

LOCAL WRF TAKES THIS ACTIVITY SOUTH OF OUR CWA BY 01Z...WITH THE
SHOWERS AND STORMS OVER THE PIEDMONT NORTHEAST OF LYH AND NORTH OF
LEXINGTON WEAKENING BY 0Z.

OTHER ADJUSTMENTS TO THE FORECAST WERE TAKING INTO ACCOUNT RAIN
COOLED TEMPS...AND CLOUD COVER.

PREVIOUS AFTERNOON DISCUSSION...

SHOWERS AND THUNDERSTORMS CONTINUE TO SPREAD SOUTH ACROSS THE REGION
IN ASSOCIATION WITH BOTH THE APPROACH OF A BACKDOOR COLD
FRONT...SURFACE HEATING...AND THE PASSAGE OF AN UPPER LEVEL
DISTURBANCE FROM A SMALL CLOSED LOW OVER THE AREA OF MICHIGAN AND
WISCONSIN. COVERAGE HAS BEEN THE LEAST OVER PARTS OF THE NEW RIVER
VALLEY AND THE MOUNTAIN EMPIRE REGION OF SOUTHWEST VIRGINIA FOR MUCH
OF THE AFTERNOON. THIS WILL CHANGE HAS WE HEAD INTO THE LATE
AFTERNOON AND EARLY EVENING AS THE ACTIVITY TO THE NORTH CONTINUES
TO HEAD SOUTH.

SHOWERS AND THUNDERSTORMS WILL CONTINUE PAST SUNSET THANKS TO BOTH
THE INFLUENCE OF THE FRONT AND THE UPPER LEVEL DISTURBANCE...HOWEVER
THE ACTIVITY IS EXPECTED TO BECOME MORE FOCUSED OVER THE SOUTHERN
AND SOUTHEAST PARTS OF THE AREA AS TIME PROGRESSES. BY
MIDNIGHT...ONLY ISOLATED TO SCATTERED SHOWERS ARE EXPECTED TO BE
OVER PARTS OF THE AREA. LOW LEVEL FLOW WILL BECOME PROGRESSIVELY
MORE NORTHEAST TO EAST THROUGH A DEEPER LAYER OF THE ATMOSPHERE. THIS
WILL HELP REGENERATE CLOUD COVER OVERNIGHT AFTER AN INITIAL
DECREASE. LOW TEMPERATURES TONIGHT WILL NOT BE MUCH DIFFERENT THAN
THOSE REALIZED THIS MORNING. ANTICIPATE LOWER 60S ACROSS THE
MOUNTAINS AND MID TO UPPER 60S ACROSS THE PIEDMONT.

FOR SATURDAY...HIGH PRESSURE WILL SLOWLY START TO NOSE ITS WAY SOUTH
ALONG THE LEE OF THE APPALACHIANS. NOTABLY DRIER AIR WILL STILL BE A
COUPLE DAYS AWAY...BUT THE INSTABILITY WILL BE LESS SATURDAY AS
COMPARED TO TODAY. HOWEVER...IT WILL NOT BE TOO WEAK AS TO PREVENT
THE DEVELOP OF ISOLATED TO SCATTERED SHOWERS...THE THE GREATEST
CONCENTRATION OVER THE SOUTHWEST PARTS OF THE REGION. AN ISOLATED
THUNDERSTORM CANNOT BE RULED OUT...BUT ANY THAT FORM WILL NOT BE AS
POTENT AS THOSE OF TODAY. HIGH TEMPERATURES WILL BE ABOUT TEN
DEGREES COOLER THAN THOSE OF TODAY. EXPECT MID TO UPPER 70S ACROSS
THE MOUNTAINS AND UPPER 70S TO AROUND 80 ACROSS THE PIEDMONT.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
AS OF 300 PM EDT FRIDAY...

WILL START SATURDAY EVENING OFF WITH WEAK HIGH PRESSURE WEDGING
SOUTHWARD AGAINST THE EASTERN FACE OF THE APPALACHIANS...RESULTING
IN LIGHT NORTHEASTERLY WINDFLOW. THE UPSLOPE WINDS ALONG THE RIDGES
MAY SUPPORT A FEW SHOWERS INTO EARLY SUNDAY...BUT EXPECT ANY
THUNDERSTORMS LEFT FROM EARLIER IN THE DAY TO WEAKEN BY SUNSET WITH
THE LOSS OF DAYTIME HEATING.

FOR SUNDAY...WEAK HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE MID
ATLANTIC...WITH WINDS SHIFTING MORE EASTERLY. THE FLOW OFF THE
ATLANTIC WILL MAKE FOR CONTINUED COOLER TEMPERATURES...WITH
AFTERNOON HIGHS RANGING FROM THE MID 70S MOUNTAINS TO LOW 80S EAST
OF THE BLUE RIDGE. THE HIGH PRESSURE WEDGE WILL BE SHALLOW ENOUGH
ACROSS THE PIEDMONT OF NORTH CAROLINA THAT A FEW SHOWERS AND
ISOLATED STORMS WILL DEVELOP WITH AFTERNOON HEATING. MAY ALSO SEE A
FEW SHOWERS DEVELOP ALONG THE MOUNTAIN RIDGES DUE TO THE UPSLOPE
WINDS...BUT EXPECT COVERAGE WILL BE SPOTTY AT BEST. RAINFALL WILL
AGAIN FIZZLE AROUND SUNSET WITH THE LOSS OF DAYTIME HEATING.

FOR LABOR DAY...HIGH PRESSURE WILL GRADUALLY SLIDE EAST...DECREASING
ITS INFLUENCE ACROSS THE MID ATLANTIC. THIS WILL ALLOW WINDS TO
SHIFT INCREASINGLY SOUTHERLY TO DRAW MORE UNSTABLE AIR FROM THE
CAROLINAS INTO OUR AREA. AS SUCH...EXPECT SLIGHTLY BETTER COVERAGE
OF SHOWERS DEVELOPING WITH AFTERNOON HEATING. WILL ALSO SEE
INCREASED INSTABILITY AS SUBTLE UPPER LEVEL DISTURBANCES PASS ACROSS
THE AREA...AND THEREFORE EXPECT SLIGHTLY BETTER COVERAGE OF
THUNDERSTORMS. UPPER LEVEL WINDS WILL BE LIGHT...RESULTING IN SLOW
CELL MOVEMENT...WHICH WOULD MAKE FOR LOCALLY HEAVY RAIN AS STORMS
REMAIN PARKED OVER LOCATIONS FOR EXTENDED PERIODS OF TIME.
TEMPERATURES WILL TAKE ON A WARMING TREND...WITH AFTERNOON HIGHS
RANGING FROM THE LOW 80S WEST TO THE UPPER 80S EAST.

OVERNIGHT TEMPERATURES THROUGH THE PERIOD WILL REMAIN SEASONABLE...
GENERALLY RANGING FROM THE LOW TO MID 60S MOST LOCATIONS...WITH A
FEW MID/UPPER 50S IN THE DEEPER MOUNTAIN VALLEYS. PATCHY MOUNTAIN
VALLEY FOG WILL ALSO BE A COMMON OCCURRENCE EACH NIGHT.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 330 PM EDT FRIDAY...

A GENERAL SUMMERTIME WEATHER PATTERN WILL RETURN FOR THE MIDDLE OF
NEXT WEEK...WITH SPOTTY SHOWERS AND THUNDERSTORMS DEVELOPING EARLY
EACH AFTERNOON WITH DAYTIME HEATING...AND DIMINISHING TOWARD SUNSET
AS HEATING ENDS. EXPECT ONLY SPOTTY COVERAGE OF RAINFALL ON TUESDAY
DUE TO WEAK SUPPORTING DYNAMICS...HOWEVER COVERAGE WILL INCREASE
EACH DAY FOR WEDNESDAY AND THURSDAY AS A COLD FRONT APPROACHES FROM
THE NORTHWEST.

BY NEXT THURSDAY...LONG RANGE WEATHER FORECAST MODELS DIFFER AS TO
WHERE THE COLD FRONT WILL BE LOCATED...WITH THE ECMWF MODEL BRINGING
THE FRONT ACROSS OUR AREA...WHILE THE GFS MODEL KEEPS THE FRONT WELL
TO OUR NORTH. GIVEN WHAT APPEARS TO BE WEAK UPPER LEVEL SUPPORT TO
GIVE THE FRONT A SOUTHWARD PUSH...HAVE TRENDED TOWARD THE GFS MODEL
AND TRIMMED BACK RAIN CHANCES FOR THAT DAY.

EXPECT WARM AND MUGGY CONDITIONS FOR THE PERIOD...WITH HIGHS RANGING
FROM THE UPPER 70S/LOW 80S ACROSS THE MOUNTAINS...TO THE UPPER 80S
FOR THE PIEDMONT. LOWS WILL HOLD GENERALLY IN THE LOW TO MID
60S...PERHAPS WITH A FEW UPPER 50S ACROSS THE MOUNTAINS.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 735 PM EDT FRIDAY...

EXPECT A FEW SHRA/TSRA AROUND THROUGH ABOUT MIDNIGHT/04Z...WITH
ROA HAVING A LIGHT RAIN SHOWER TIL 02Z. LYH MAY SEE A SHOWER IN
THE VICINITY AS SMALL AREA MOVES SOUTHWEST FROM BUCKINGHAM COUNTY.
STRONGEST CONVECTION WILL STAY IN A CORRIDOR FROM TRI-HLX AT 00Z
THEN DISSIPATE...MOVING SOUTH INTO TNB-UKF BY 02-3Z.

ISSUE OVERNIGHT WILL BE BACKDOOR FRONT AND LOWER CIGS PLUS
PROSPECTS OF FOG.

WILL LEAN TOWARD PREVIOUS FORECAST COMBINED WITH OUR LOCAL WRF
WHICH FAVORS SOME IFR/MVFR CIGS/VSBYS LATE TONIGHT AT ALL
SITES...WITH THE BLF/LWB/BCB AREA HAVING WORSE CONDITIONS.

CONFIDENCE IS HIGH THAT SUB VFR WILL OCCUR...BUT LOW ON HOW FAR
DOWN THE CIGS/VSBYS GO.

SATURDAY MORNING INTO THE EARLY AFTERNOON...EXPECT A GRADUAL
TREND OF CEILINGS AND VISIBILITIES IMPROVING TO VISUAL FLIGHT
RULES LEVELS. ISOLATED SHOWERS WILL BE ON THE INCREASE AROUND
NOONTIME...BUT CONFIDENCE IN THEIR LOCATION IS NOT GREAT ENOUGH TO
INCLUDE ANY IN THE PREVAILING WEATHER OF THE FORECASTS.

EXTENDED AVIATION DISCUSSION...

HIGH PRESSURE WILL GRADUALLY WORK INTO THE REGION BY THE END OF
THE WEEKEND...AND REMAIN OVER THE AREA INTO THE EARLY PART OF
NEXT WEEK. LINGERING MOISTURE AND AN EASTERLY FETCH WILL HELP
MAINTAIN SOME ISOLATED TO SCATTERED SHOWERS ACROSS MAINLY WESTERN
AND SOUTHERN PARTS OF THE AREA...ESPECIALLY ON SATURDAY AND SUNDAY
AFTERNOON.

MOISTURE STARTS TO INCREASE AGAIN MONDAY INTO TUESDAY WHILE THE
INFLUENCE OF THE RIDGE WEAKENS. COVERAGE OF SHOWERS...AND POSSIBLY
A FEW STORMS...WILL LIKEWISE START TO INCREASE. PAST
SATURDAY...CEILINGS AND VISIBILITIES WILL PRIMARILY BE VISUAL
FLIGHT RULES. THE EXCEPTION WILL BE LINGERING PATCHY MVFR RULES
ACROSS PARTS OF THE REGION SATURDAY AFTERNOON. ALSO...OVERNIGHT
AND EARLY MOUNTAIN AND RIVER VALLEY INSTRUMENT FLIGHT
RULES/MARGINAL VISUAL FLIGHT RULES FOG/MIST ARE EXPECTED.

&&

.HYDROLOGY...
AS OF 745 PM EDT THURSDAY...

THE WEEKLY UNITED STATES DROUGHT MONITOR ISSUED ON SEPTEMBER 3RD
SHOWS THE EFFECT OF A DRIER THAN NORMAL AUGUST ACROSS MUCH OF THE
AREA. ABNORMALLY DRY CONDITIONS...D0 ON THE DROUGHT SCALE HAVE
BEEN EXPANDED INTO A LARGE PORTION OF SOUTHSIDE VIRGINIA COVERING
MUCH OF THE DAN AND LOWER ROANOKE RIVER BASINS. PARTS OF THE UPPER
YADKIN RIVER BASIN IN NORTH CAROLINA ARE ALREADY IN D1 OR MODERATE
DROUGHT. AUGUST RAINFALL WAS AS LOW AS 50 PERCENT OF NORMAL OR
LESS IN PARTS OF THE AFOREMENTIONED AREAS. SEVERAL NWS COOPERATIVE
CLIMATE STATIONS IN SOUTHERN VIRGINIA RECORDED WELL UNDER 2 INCHES
OF RAIN THE ENTIRE MONTH OF AUGUST INCLUDING HUDDLESTON IN BEDFORD
COUNTY AT 1.17 INCHES AND ROCKY MOUNT IN FRANKLIN COUNTY AT 1.36
INCHES.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS
NEAR TERM...DS/WP
SHORT TERM...NF
LONG TERM...NF
AVIATION...DS/WP
HYDROLOGY...PC
Hazardous weather outlook, Sep 4, 4:15 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT FRI SEP 4 2015

NCZ001-002-018-019-VAZ007-009>020-022>024-WVZ042>044-507-508-052015-
ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
415 PM EDT FRI SEP 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS THROUGH EARLY EVENING COULD PRODUCE FREQUENT
CLOUD TO GROUND LIGHTNING...TORRENTIAL DOWNPOURS...GUSTY WINDS AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-020-VAZ032>035-043>047-058-059-052015-
SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
415 PM EDT FRI SEP 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS THROUGH EARLY EVENING COULD BE STRONG TO SEVERE WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. FREQUENT CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WILL ALSO OCCUR WITH
THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 4, 7:21 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT FRI SEP 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     4 N STUART              36.69N 80.28W
09/04/2015                   PATRICK            VA   911 CALL CENTER

            TREES DOWN ON WOOLWINE HWY

&&

FISHER
Special weather statement, Sep 4, 7:23 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
723 PM EDT FRI SEP 4 2015

NCZ002-003-019-VAZ015-016-050030-
WILKES-ALLEGHANY-SURRY-CARROLL-GRAYSON-
723 PM EDT FRI SEP 4 2015

...SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT NORTHWESTERN
SURRY...NORTHEASTERN WILKES...ALLEGHANY...EASTERN GRAYSON...CITY OF
GALAX AND SOUTHWESTERN CARROLL COUNTIES...

AT 723 PM EDT...SHOWERS AND THUNDERSTORMS WAS ALONG A LINE EXTENDING
FROM FRIES TO NEAR CANA...AND MOVING SOUTHWEST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THE
STRONGER STORMS.

LOCATIONS IMPACTED INCLUDE...
GALAX...
SPARTA...
INDEPENDENCE...
FRIES...
AND TRAPHILL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3636 8124 3662 8122 3677 8100 3666 8062
      3625 8104
TIME...MOT...LOC 2323Z 028DEG 22KT 3670 8096 3662 8069

KK
Special weather statement, Sep 4, 7:25 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
725 PM EDT FRI SEP 4 2015

NCZ019-020-050030-
WILKES-YADKIN-
725 PM EDT FRI SEP 4 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN YADKIN AND WILKES
COUNTIES...

AT 724 PM EDT...A STRONG THUNDERSTORM WAS OVER WILKES COUNTY
AIRPORT...MOVING SOUTHWEST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
ELKIN...
WILKESBORO...
JONESVILLE...
AND RONDA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3602 8135 3604 8140 3607 8141 3635 8124
      3626 8088 3624 8087 3625 8083 3624 8078
      3606 8083 3606 8098 3603 8107 3604 8114
      3604 8120 3603 8127 3600 8132
TIME...MOT...LOC 2324Z 028DEG 21KT 3623 8112

KK
Local storm report, Sep 4, 7:42 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
742 PM EDT FRI SEP 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             2 ENE COVINGTON CITY    37.80N 79.94W
09/04/2015  E1.00 INCH       ALLEGHANY          VA   PUBLIC

            DOLLY ANN DRIVE

0320 PM     HAIL             1 N SPRING MILLS        37.24N 78.93W
09/04/2015  E1.00 INCH       CAMPBELL           VA   PUBLIC

            HAIL RANGED FROM NICKEL TO QUARTER SIZE ON MANLEY BRANCH
            ROAD

0323 PM     HAIL             ROCKY MOUNT             37.00N 79.88W
09/04/2015  E0.50 INCH       FRANKLIN           VA   COUNTY OFFICIAL

            DIME SIZED HAIL.

0400 PM     HAIL             2 W SEMORA              36.50N 79.19W
09/04/2015  E1.00 INCH       CASWELL            NC   PUBLIC

            MOSTLY PEA TO DIME SIZE BUT A FEW QUARTER SIZE PIECES ON
            YARDBURROUGHS MILL RD

0420 PM     HAIL             NW HALIFAX              36.77N 78.93W
09/04/2015  E1.00 INCH       HALIFAX            VA   PUBLIC

            HAIL FROM NICKEL TO QUARTER SIZE ON MOUNTAIN RD

0425 PM     TSTM WND DMG     SOUTH BOSTON            36.70N 78.90W
09/04/2015                   HALIFAX            VA   911 CALL CENTER

            ONE TREE DOWN IN SOUTH BOSTON.

0450 PM     HAIL             3 NNE ROANOKE           37.32N 79.94W
09/04/2015  E0.75 INCH       CITY OF ROANOKE    VA   PUBLIC

            HERSHBERGER ROAD

0450 PM     HAIL             4 WNW MADISON           36.41N 80.05W
09/04/2015  E1.00 INCH       STOKES             NC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS QUARTER SIZED HAIL ALONG REYNOLDS
            ROAD NEAR MADISON, NC.

0458 PM     HAIL             2 N ROANOKE             37.30N 79.96W
09/04/2015  E0.88 INCH       CITY OF ROANOKE    VA   PUBLIC

            NICKEL SIZE HAIL AT THE VALLEY VIEW MALL

0500 PM     HAIL             5 NW STUART             36.68N 80.36W
09/04/2015  E1.00 INCH       PATRICK            VA   PUBLIC

            HAIL OF NICKEL TO QUARTER SIZE ON BUSTED ROCK ROAD

0505 PM     HAIL             3 W BEDFORD             37.34N 79.58W
09/04/2015  E1.00 INCH       BEDFORD            VA   TRAINED SPOTTER

0507 PM     HAIL             3 WSW ROANOKE           37.25N 80.01W
09/04/2015  E1.00 INCH       CITY OF ROANOKE    VA   PUBLIC

            PUBLIC REPORTS HAIL OF QUARTER SIZED ALONG MUD LICK ROAD
            NEAR ROANOKE, VA.

0510 PM     HAIL             2 WSW ROANOKE           37.26N 80.00W
09/04/2015  E1.00 INCH       CITY OF ROANOKE    VA   PUBLIC

            QUARTER SIZE HAIL ON BRANDON ROAD

0510 PM     HAIL             3 N TODD                36.35N 81.60W
09/04/2015  E1.00 INCH       ASHE               NC   PUBLIC

            QUARTER SIZE HAIL ON BALD FORK ROAD

0514 PM     HAIL             5 W ROANOKE             37.28N 80.05W
09/04/2015  E0.50 INCH       CITY OF SALEM      VA   PUBLIC

            DIME SIZED HAIL.

0518 PM     HAIL             6 SW ROANOKE            37.22N 80.03W
09/04/2015  E1.00 INCH       ROANOKE            VA   PUBLIC

0520 PM     HAIL             4 SW MONTVALE           37.35N 79.79W
09/04/2015  E1.00 INCH       BOTETOURT          VA   PUBLIC

            HAIL AN INCH AND A HALF DEEP.

0521 PM     HAIL             3 SSW ROANOKE           37.23N 79.97W
09/04/2015  E1.00 INCH       CITY OF ROANOKE    VA   PUBLIC

            QUARTER SIZE HAIL ON ELECTRIC ROAD

0535 PM     TSTM WND DMG     1 ESE ROANOKE           37.27N 79.94W
09/04/2015                   CITY OF ROANOKE    VA   PUBLIC

            POWER LINES DOWN ON SALEM AVE

0605 PM     HAIL             ALUM RIDGE              36.93N 80.47W
09/04/2015  E0.50 INCH       FLOYD              VA   PUBLIC

            DIME SIZED HAIL.

0609 PM     HAIL             5 NE INDIAN VALLEY      36.98N 80.49W
09/04/2015  E1.00 INCH       FLOYD              VA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS HAIL UP TO AN INCH IN DIAMETER
            THAT FELL ALONG BOBCAT TRAIL ROAD IN FLOYD COUNTY, VA.

0655 PM     TSTM WND DMG     4 N STUART              36.69N 80.28W
09/04/2015                   PATRICK            VA   911 CALL CENTER

            TREES DOWN ON WOOLWINE HWY

&&

FISHER
Local storm report, Sep 4, 8:12 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
812 PM EDT FRI SEP 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     5 E ROANOKE             37.29N 79.88W
09/04/2015                   ROANOKE            VA   911 CALL CENTER

            TREE DOWN ON A HOUSE. RAMADA ROAD IN VINTON.

&&

FISHER
Special weather statement, Sep 4, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
821 PM EDT FRI SEP 4 2015

NCZ001-018-019-050115-
WILKES-WATAUGA-ASHE-
821 PM EDT FRI SEP 4 2015

...A STRONG THUNDERSTORM WILL AFFECT
SOUTH CENTRAL ASHE...WESTERN WILKES AND SOUTHERN WATAUGA COUNTIES...

AT 821 PM EDT...A STRONG THUNDERSTORM WAS OVER SUMMIT...MOVING
SOUTHWEST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOONE...
BLOWING ROCK...
WILBAR...
DEEP GAP...
AND FOSCOE.

THIS INCLUDES APPALACHIAN STATE UNIVERSITY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3635 8136 3635 8135 3624 8128 3607 8141
      3608 8143 3609 8146 3609 8147 3610 8148
      3610 8151 3612 8155 3612 8171 3611 8181
      3616 8183 3617 8184
TIME...MOT...LOC 0021Z 062DEG 18KT 3628 8141

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 11:09 PM EDTSpecial Weather StatementRNKAmherst, City of Lynchburg51 min
Sep 5, 12:03 AM EDTSpecial Weather StatementRNKCity of Lynchburg57 min
Sep 5, 4:55 PM EDTSpecial Weather StatementRNKCity of Danville50 min
Sep 5, 5:44 PM EDTSpecial Weather StatementRNKRockingham61 min

Nearby

Special Weather Statements in North Carolina, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.